| Model Number |
33418 |
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
It was reported that the patient came into the hospital for a routine catheter change on his suprapubic latex foley.During the removal process the foley was unable to be deflated.The rn was unable to deflate the 33 cc balloon and received assistance from the pa who was unsuccessful as well.At this time the pa and rn were instructed to cut inches above the y and the fluid still did not release.Patient was transferred to the er, and was punctured with a spinal needle.
Event or Problem Description
It was reported that the patient came into the hospital for a routine catheter change on his suprapubic latex foley.During the removal process the foley was unable to be deflated.The rn was unable to deflate the 33cc balloon and received assistance from the pa who was unsuccessful as well.At this time the pa and rn were instructed to cut inches above the y and the fluid still did not release.Patient was transferred to the er, and was punctured with a spinal needle.
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause could be due to "pinched lumen".As no sample was returned, it cannot be determined if the device met specifications or if it has a relationship with the reported event.Based on the event it appears that the device was used for treatment.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.